Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 94, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 24, 2014, 2:14 AM EST for Forsyth County, Georgia. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2014, 2:14 AM EST (07:14 UTC)
- Expired
- Dec 24, 2014, 12:50 PM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.76 ft at Dec 24, 2014, 7:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS42 KFFC 240715
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 AM EST WED DEC 24 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC117-241750-
/O.NEW.KFFC.FL.W.0094.141224T0714Z-141224T1750Z/
/CMGG1.1.ER.141224T0712Z.141224T0900Z.141224T1150Z.UU/
214 AM EST WED DEC 24 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL THIS AFTERNOON.
* AT 1 AM WEDNESDAY THE STAGE WAS 5.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST TO CONTINUE TO RISE TO NEAR 6.2 FEET BY EARLY THIS MORNING.THE
RIVER WILL FALL BELOW FLOOD STAGE LATER THIS MORNING.
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND
INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM
FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE
PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY
WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND
MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A
PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.2 FEET ON FEB 11 2013.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$2 follow-up statements
963
WGUS82 KFFC 241602
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EST WED DEC 24 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-242226-
/O.EXT.KFFC.FL.W.0094.000000T0000Z-141224T2226Z/
/CMGG1.1.ER.141224T0702Z.141224T1145Z.141224T1626Z.UU/
1102 AM EST WED DEC 24 2014
...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL THIS AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 6.4 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
THIS AFTERNOON.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND
INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM
FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE
PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY
WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND
MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A
PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-250602-
/O.EXT.KFFC.FL.W.0093.000000T0000Z-141226T0815Z/
/APHG1.1.ER.141224T1520Z.141225T1200Z.141226T0215Z.NO/
1102 AM EST WED DEC 24 2014
...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL LATE THURSDAY NIGHT.
* AT 10 AM WEDNESDAY THE STAGE WAS 7 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 7.7 FEET BY TOMORROW
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE
EVENING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH
FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING
WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS
WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE
ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE
YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$774
WGUS82 KFFC 241736
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EST WED DEC 24 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC117-241806-
/O.CAN.KFFC.FL.W.0094.000000T0000Z-141224T2226Z/
/CMGG1.1.ER.141224T0702Z.141224T1145Z.141224T1630Z.UU/
1236 PM EST WED DEC 24 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK NEAR CUMMING.
* THIS TAKES AFFECT IMMEDIATELY.
* AT NOON WEDNESDAY THE STAGE WAS 5.9 FEET AND FALLING.
* FLOOD STAGE IS 6 FEET.
* THE CREEK WILL CONTINUE TO FALL.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND
INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM
FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE
PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY
WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND
MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A
PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 1:41 AM EST, 33 minutes earlier.
Area forecast discussion, Dec 24, 1:41 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 141 AM EST WED DEC 24 2014 .PREV DISCUSSION... /ISSUED 748 PM EST TUE DEC 23 2014/ UPDATE... LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL AL CONTINUES EASTWARD THIS EVENING. THE LINE IS HOLDING STEADY AND IS EXPECTED TO REACH THE AL/GA STATE LINE AROUND 10 PM. THE HRRR BEGINS TO WEAKEN THE LINE RIGHT ALONG THE INTERSTATE 85 CORRIDOR RIGHT AROUND OR JUST AFTER MIDNIGHT. GRADUAL WEAKENING OF THE LINE WOULD OCCUR IF THE WEDGE CONTINUED TO HOLD STRONG EAST OF 85. HOWEVER...STORMS SHOULD BECOME ELEVATED ACROSS THE EASTERN PORTIONS OF THE CWFA. DO THINK SOME CONTINUED EROSION ON THE WEST SIDE OF THE WEDGE IS LIKELY...BUT NOT CONFIDENCE ON EXACTLY HOW MUCH. HAVE MADE SOME TIMING TWEAKS FOR TSRA WITHIN THE GRIDS. IN ADDITION...TWEAKED THE HOURLY TEMP/DEW GRIDS ACCORDING TO THE POSITION OF THE WARM FRONT. PREV DISCUSSION... /ISSUED 622 PM EST TUE DEC 23 2014/ PREV DISCUSSION... /ISSUED 244 PM EST TUE DEC 23 2014/ SEVERE STORMS REMAIN POSSIBLE TONIGHT AND WEDNESDAY... HEAVY RAINFALL AND MINOR FLOODING LIKELY TONIGHT AND WEDNESDAY... SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... OVERALL FCST IN GOOD SHAPE. WARM FRONT STILL VERY SLOW TO MOVE NORTH BUT SHOULD MARCH SLOWLY NORTH TONIGHT. MONITORING SEVERE STORM IN NW GA THAT HAS HISTORY OF PRODUCING DAMAGING WINDS. STORM MAY HAVE TRAVELED ALONG WRN PERIPHERY OF WEDGE. WILL BE A FEW HOURS BEFORE NORTH GA SEES ANOTHER ROUND OF POSSIBLE SVR STORMS. AS MENTIONED IN PREV DISCUSSION /SEE UPDATE SECTION BELOW/ INGREDIENTS REMAIN IN PLACE FOR SVR STORMS TONIGHT AND WED MORNING...GREATEST THREAT 03Z-15Z OR SO. AS FRONT SWEEPS THRU WED AFTERNOON...SHOULD SEE RAPID END TO PRECIP AND ERODING OF LOW CLOUDS. NOT MUCH CHC FOR WINTER PRECIP WED NIGHT EVEN IN HIGHER ELEVATIONS. SOME IN ELEV ABOVE 2500FT MAY SEE A BRIEF MIX OF LIGHT RAIN WITH SNOW FLURRIES BUT NO IMPACTS EXPECTED. SNELSON UPDATE... /ISSUED AT 129 PM EST TUE DEC 23 2014/ FCST GRIDS UPDATED EARLIER THIS MORNING TO ACCOUNT FOR OBSERVED TRENDS. 12Z MODELS...PARTICULARLY GFS...TOO QUICK LIFTING WARM FRONT WHICH IS CURRENTLY LOCATED FROM AROUND COLUMBUS TO VIDALIA. TEMPS WILL LIKELY REMAIN IN THE 40S IN NORTH GA AND 50S TO 60S OVER MIDDLE GA. COVERAGE OF RAINFALL OVER AL A LITTLE LESS THAN WHAT 12Z HIRES MODELS INDICATING...POSSIBLY DUE TO LARGE EXPANDING AREA OF CONVECTION OVER SRN AL AND SW GA. NEW 18Z CYCLE WPC QPF GUIDANCE INDICATING ABOUT 1-2 INCHES OVER AREAS NORTH OF COLUMBUS TO MACON. WILL REVIEW THIS BEFORE RELEASING FINAL FORECAST. BASED ON PREV FCST AND ALREADY SOME REPORTS OF NUISANCE/MINOR FLOODING HAVE ISSUED FLOOD WATCH FOR ALL OF CWA. THREAT FOR SEVERE WX STILL IN PLACE THOUGH CONCERNED ABOUT POSSIBLE UPSTREAM CONVECTION MENTIONED EARLIER DISRUPTING VERTICAL WIND SHEAR AND INSTABILITY. THAT SAID...STILL SEEING FAIRLY STRONG ISOLATED CELLS IN NRN/WRN AL ATTM WHERE MLCAPE VALUES TRYING TO CREEP UP TO 250-500 J/KG. 0-1KM BULK SHEAR ONLY 20-30KTS IN AL. 12Z MODEL VALUES FOR TONIGHT SILL FAVORABLE FOR HIGH SHEAR LOW CAPE CONVECTION AND QLCS MODES. NAM STILL HIGHER THAN GFS FOR SHEAR AND MLCAPE...AVERAGING AROUND 100-300 J/KG MLCAPE AND 35-45 FOR 0-1KM BULK SHEAR. SHEAR DROPS SOME DURING DAY ON WED SO TORNADO THREAT MAY LOWER ACCORDINGLY. CONTINUING TO MONITOR. SNELSON LONG TERM /THURSDAY THROUGH TUESDAY/... BEHIND A COLD FRONT THAT PUSHES EAST OF THE AREA EARLY THURSDAY MORNING... WRAP AROUND CLOUDS AND MOISTURE MAY BE A BIT SLOW TO CLEAR FROM WEST TO EAST THURSDAY MORNING DUE TO A LAGGING STRONG UPPER DISTURBANCE THAT DOES NOT PUSH EAST OF THE STATE UNTIL EARLY THURSDAY AFTERNOON. OTHERWISE... EXPECT DRY HIGH PRESSURE TO BUILD OVER THE AREA THURSDAY AFTERNOON WITH CLEARING CONDITIONS AND HIGH TEMPERATURES MOSTLY IN THE 50S. THE COOLEST TEMPERATURES WILL BE FELT FRIDAY MORNING WITH LOWS MOSTLY IN THE 30S. THEN MODELS AGREE ON THE SURFACE RIDGE SHIFTING EAST ON FRIDAY...AND ESTABLISHING A WARMING...MOIST SOUTHERLY FLOW GOING INTO THE WEEKEND. THIS AHEAD OF ANOTHER LOW PRESSURE SYSTEM THAT SHOULD BRING RAIN CHANCES TO THE AREA OVER THE WEEKEND. LONG RANGE MODELS STILL SHOW SOME TIMING DIFFERENCES... WITH THE FASTER GFS SPREADING SHOWERS INTO THE AREA ON SATURDAY...AND HOLDING RAIN CHANCES ACROSS THE AREA INTO MONDAY WHEN A SLOW MOVING COLD FRONT FINALLY TRAVERSES THE AREA. THE SLOWER ECMWF HOLD RAIN CHANCES OFF UNTIL MAINLY SUNDAY...BUT THEN DOES SHOW A COLD FRONT PUSHING ACROSS THE AREA MONDAY NIGHT-EARLY TUESDAY... WITH BOTH SHOWING HIGH PRESSURE AND DRIER CONDITIONS IN CONTROL BY TUESDAY. AT THIS TIME... LACK OF INSTABILITY AND STRONG UPPER FORCING WARRANTS ONLY SHOWERS SO FAR WITH THIS SYSTEM... HOWEVER THIS COULD CHANGE SO STAY TUNED. 39 HYDROLOGY... DECIDED TO PLAY IT SAFE AND POST A FLOOD WATCH FOR MOST OF NORTH AND CENTRAL GA THROUGH 8 PM WEDNESDAY DUE TO THE EXPECTED 2 TO 3 INCHES OF ADDITIONAL RAINFALL THROUGH WEDNESDAY AFTERNOON AHEAD OF A COLD FRONT. ISOLATED HIGHER AMOUNTS ARE ALMOST CERTAIN... AND WITH NEARLY 100 PERCENT RUNOFF OF ANY RAINFALL INTO CREEKS... STREAMS AND RIVERS THIS TIME OF YEAR... RAPID RISES ARE EXPECTED...THAT COULD RESULT IN FLOODING. IN ADDITION TO RIVER FLOODING... ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO FALL VEGETATION AND OTHER DEBRIS CLOGGING DRAINAGE SYSTEMS OR NARROWS ALONG CREEKS AND STREAMS. ALL INTEREST ACROSS NORTH AND CENTRAL GA SHOULD MONITOR CONDITIONS CLOSELY AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE RAINFALL SHOULD END FROM WEST TO EAST WEDNESDAY AFTERNOON AND GREATLY LESSON THE THREAT OF FLOODING BY WEDNESDAY EVENING. && .AVIATION... 06Z UPDATE... MAIN LINE OF CONVECTION SWEEPING THROUGH THE AREA THIS MORNING WITH SHOWERS CONTINUING BEHIND IT. WILL CONTINUE TO SEE SHOWERS OFF AND ON IN THE ATL AREA THROUGH MIDDAY. WINDS ARE CURRENTLY OUT OF THE EAST. THEY WILL TURN TO THE SE THEN SW AND EVENTUALLY WEST THROUGH THIS TAF PERIOD. WIND SPEEDS EXPECTED TO INCREASE THIS AFTERNOON AFTER THE FRONT PASSES THROUGH WITH 10KTS GUSTING TO 20KT. THE GUST WILL SUBSIDE OVER NIGHT. CEILINGS EXPECTED TO STAY FAIRLY LOW THROUGH THE PERIOD LIFTING TO VFR BY THE VERY END OF THIS TAF SET. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 40 55 32 / 100 30 5 0 ATLANTA 65 39 53 36 / 80 10 0 0 BLAIRSVILLE 58 35 49 29 / 80 30 5 0 CARTERSVILLE 64 37 51 29 / 80 10 0 0 COLUMBUS 66 40 56 34 / 80 10 5 0 GAINESVILLE 61 39 53 34 / 90 30 0 0 MACON 68 41 58 31 / 100 20 5 0 ROME 62 37 51 28 / 70 10 0 0 PEACHTREE CITY 66 37 54 28 / 80 10 0 0 VIDALIA 71 47 59 37 / 100 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DE KALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: CRISP...DODGE...DOOLY...MACON...MONTGOMERY...PULASKI... SCHLEY...SUMTER...TELFAIR...WHEELER...WILCOX. && SHORT TERM...01 LONG TERM....BDL AVIATION...01
Hazardous weather outlook, Dec 23, 4:15 PM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EST TUE DEC 23 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 415 PM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT...TUESDAY NIGHT. ...SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT OVER MUCH OF NORTH AND CENTRAL GEORGIA. A FEW THUNDERSTORMS MAY BECOME SEVERE OVER CENTRAL AND PORTIONS OF NORTH GEORGIA... ...HEAVY RAIN COULD CAUSE MINOR FLOODING... WEATHER HAZARDS EXPECTED... DAMAGING WINDS...ISOLATED TORNADOES AND LARGE HAIL...WITH ANY STRONG TO SEVERE THUNDERSTORM. HEAVY RAIN COULD CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT WILL MOVE THROUGH GEORGIA ON WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN GEORGIA BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 23, 11:57 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EST TUE DEC 23 2014
GAZ049-050-059-060-071>073-240530-
MORGAN GA-BALDWIN GA-JONES GA-JASPER GA-GREENE GA-MONROE GA-
PUTNAM GA-
1157 PM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 40 MPH WINDS
IN MORGAN...BALDWIN...JONES...JASPER...GREENE...MONROE AND PUTNAM
COUNTIES UNTIL 1230 AM EST...
AT 1157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHADY
DALE TO 6 MILES SOUTHEAST OF MONTICELLO TO 13 MILES NORTHWEST OF GRAY
TO 8 MILES EAST OF FORSYTH...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MORGAN...
BALDWIN...JONES...JASPER...GREENE...MONROE AND PUTNAM COUNTIES
THROUGH 1230 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...EATONTON...GREENSBORO...GRAY...UNION POINT...SHADY
DALE...PHOENIX...REYNOLDS PLANTATION...LIBERTY...MERIWETHER...JARRELL
PLANTATION...WARFIELD...HARMONY...STANFORDVILLE...ROCKVILLE...
BRADLEY...WAYSIDE...WILLARD...CENTRAL GEORGIA EXPERIMENT STN AND
BROWNS CROSSING.
LAT...LON 3338 8313 3336 8316 3334 8314 3330 8316
3328 8323 3326 8323 3326 8325 3319 8327
3318 8322 3295 8336 3300 8380 3317 8368
3347 8356 3364 8308
TIME...MOT...LOC 0457Z 235DEG 43KT 3346 8354 3323 8363 3317 8368 3306
8379Special weather statement, Dec 24, 12:12 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 AM EST WED DEC 24 2014
GAZ071-072-080>083-093>095-240545-
TWIGGS GA-MACON GA-TAYLOR GA-CRAWFORD GA-JONES GA-PEACH GA-
HOUSTON GA-MONROE GA-BIBB GA-
1212 AM EST WED DEC 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN
IN TWIGGS...MACON...TAYLOR...CRAWFORD...JONES...PEACH...HOUSTON...
MONROE AND BIBB COUNTIES UNTIL 1245 AM EST...
AT 1210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST
OF GRAY TO NEAR MARSHALLVILLE...AND MOVING EAST AT 35 MPH.
A QUICK INCH OF RAIN ALONG WITH 40 MPH WINDS CAN BE EXPECTED
ACROSS TWIGGS...MACON...TAYLOR...CRAWFORD...JONES...PEACH...
HOUSTON...MONROE AND BIBB COUNTIES...INCLUDING AREAS AROUND
MACON...PERRY...FORT VALLEY...WARNER ROBINS...CENTERVILLE...BYRON...
MARSHALLVILLE...PAYNE...ROBINS AFB...PAYNE CITY...FRANKLINTON...
HAYNEVILLE...LAKEWOOD...LIZELLA...HOUSTON LAKE...GRISWOLDVILLE...
POSTELL...BULLARD...GROVE PARK AND FITZPATRICK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
LAT...LON 3300 8378 3295 8337 3293 8336 3290 8341
3285 8338 3237 8356 3237 8409
TIME...MOT...LOC 0510Z 256DEG 30KT 3297 8365 3242 8393Special weather statement, Dec 24, 12:31 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 AM EST WED DEC 24 2014
GAZ038-039-050-051-060-061-072-073-240600-
TALIAFERRO GA-OGLETHORPE GA-BALDWIN GA-JONES GA-GREENE GA-PUTNAM GA-
WILKES GA-HANCOCK GA-
1231 AM EST WED DEC 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND HEAVY RAINFALL IN TALIAFERRO...OGLETHORPE...BALDWIN...JONES...
GREENE...PUTNAM...WILKES AND HANCOCK COUNTIES UNTIL 100 AM EST...
AT 1229 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBORO
TO 7 MILES EAST OF GRAY...AND MOVING EAST AT 35 MPH.
A QUICK INCH OF RAIN ALONG WITH 40 MPH WINDS AND PEA SIZE HAIL CAN BE
EXPECTED ACROSS TALIAFERRO...OGLETHORPE...BALDWIN...JONES...GREENE...
PUTNAM...WILKES AND HANCOCK COUNTIES...INCLUDING AREAS AROUND
MILLEDGEVILLE...EATONTON...WASHINGTON...GREENSBORO...GRAY...SPARTA...
CRAWFORDVILLE...UNION POINT...WOODVILLE...WHITE PLAINS...SILOAM...
RAYLE...SHARON...PHOENIX...REYNOLDS PLANTATION...MIDWAY-HARDWICK...
LIBERTY...MERIWETHER...SPRINGFIELD AND SCOTTSBORO.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
LAT...LON 3351 8279 3352 8282 3343 8283 3298 8312
3301 8315 3299 8318 3297 8316 3298 8321
3294 8328 3293 8334 3298 8360 3347 8337
3349 8328 3354 8327 3358 8332 3366 8328
3385 8273
TIME...MOT...LOC 0529Z 259DEG 32KT 3357 8320 3298 8341Special weather statement, Dec 24, 12:39 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EST WED DEC 24 2014
GAZ074-083-084-095-096-240630-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-WASHINGTON GA-HOUSTON GA-
1239 AM EST WED DEC 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TWIGGS...BLECKLEY...WILKINSON...WASHINGTON AND HOUSTON COUNTIES
UNTIL 130 AM EST...
AT 1239 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAY TO
NEAR ROBINS AFB TO 7 MILES SOUTHWEST OF PERRY...AND MOVING EAST AT 25
MPH.
WIND GUSTS OF 40 MPH AND PEA SIZE HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS TWIGGS... BLECKLEY...WILKINSON...WASHINGTON AND HOUSTON
COUNTIES THROUGH 130 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PERRY...COCHRAN...JEFFERSONVILLE...IRWINTON...WARNER ROBINS...
GORDON...IVEY...MCINTYRE...TOOMSBORO...DANVILLE...ALLENTOWN...
DEEPSTEP...ROBINS AFB...MARION...HEBRON...OCMULGEE PUBLIC FISHING
AREA...ROYAL...HAYNEVILLE...HOUSTON LAKE AND CARY.
LAT...LON 3237 8380 3265 8359 3277 8354 3281 8350
3285 8351 3298 8322 3297 8317 3301 8315
3295 8307 3303 8307 3306 8305 3309 8288
3262 8314 3258 8323 3253 8320 3237 8329
3237 8346 3240 8352 3237 8355
TIME...MOT...LOC 0539Z 262DEG 22KT 3294 8348 3266 8357 3238 8384Special weather statement, Dec 24, 12:43 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1243 AM EST WED DEC 24 2014 GAZ093-095-096-105-107-240630- BLECKLEY GA-MACON GA-HOUSTON GA-DOOLY GA-PULASKI GA- 1243 AM EST WED DEC 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN BLECKLEY...MACON...HOUSTON...DOOLY AND PULASKI COUNTIES UNTIL 130 AM EST... AT 1243 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOOLING...OR 10 MILES SOUTHEAST OF OGLETHORPE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS BLECKLEY...MACON...HOUSTON...DOOLY AND PULASKI COUNTIES THROUGH 130 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COCHRAN...HAWKINSVILLE...UNADILLA...BYROMVILLE...PINEHURST...LILLY... DOOLING...PAULK...HARTFORD...PULASKI STATE PRISON...GROVANIA... OCMULGEE PUBLIC FISHING AREA...WALLACE...MOBLEY CROSSING... HAYNEVILLE...HENDERSON...BROWNDALE...GROVE PARK...MOCK SPRINGS AND BAILEYS PARK. LAT...LON 3214 8397 3238 8397 3239 8330 3215 8343 TIME...MOT...LOC 0543Z 257DEG 39KT 3224 8390
Special weather statement, Dec 24, 1:13 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 AM EST WED DEC 24 2014
GAZ061-062-073>076-240700-
GLASCOCK GA-WASHINGTON GA-BALDWIN GA-JEFFERSON GA-HANCOCK GA-
WARREN GA-
113 AM EST WED DEC 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN GLASCOCK...WASHINGTON...BALDWIN...JEFFERSON...HANCOCK AND WARREN
COUNTIES UNTIL 200 AM EST...
AT 113 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DEEPSTEP...OR 11 MILES SOUTH
OF SPARTA...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS GLASCOCK...WASHINGTON...BALDWIN...JEFFERSON...HANCOCK AND
WARREN COUNTIES THROUGH 200 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WARRENTON...SPARTA...GIBSON...WRENS...STAPLETON...AVERA...NORWOOD...
MITCHELL...CAMAK...DEEPSTEP...EDGE HILL...EDGEHILL...WARTHEN...
STAPLETONS CROSSROADS...CULVERTON...REESE...BASTONVILLE...
UNDERWOOD...AGRICOLA AND DOWNS.
LAT...LON 3310 8235 3299 8305 3311 8321 3353 8262
3346 8259 3341 8255 3335 8255 3333 8242
TIME...MOT...LOC 0613Z 239DEG 49KT 3311 8303The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:03 PM EST | Special Weather Statement | FFC | Bartow, Carroll, Coweta, Douglas, Floyd, Haralson and 3 more | 42 min |
| Dec 23, 9:45 PM EST | Special Weather Statement | FFC | Cherokee, Clayton, Cobb, Coweta, DeKalb, Douglas and 3 more | 45 min |
| Dec 23, 9:57 PM EST | Special Weather Statement | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Pike, Spalding and 2 more | 63 min |
| Dec 23, 10:00 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 52 hr |
| Dec 23, 10:30 PM EST | Special Weather Statement | FFC | Upson | 30 min |
| Dec 23, 10:39 PM EST | Special Weather Statement | FFC | Barrow, DeKalb, Henry, Newton, Rockdale, Walton | 36 min |
| Dec 23, 10:56 PM EST | Special Weather Statement | FFC | Stewart, Webster | 49 min |
| Dec 23, 11:02 PM EST | Special Weather Statement | FFC | Butts, Crawford, Jasper, Lamar, Marion, Monroe and 3 more | 43 min |
| Dec 23, 11:57 PM EST | Special Weather Statement | FFC | Greene, Jones, Putnam | 33 min |
| Dec 24, 12:12 AM EST | Special Weather Statement | FFC | Bibb, Houston, Peach | 33 min |
| Dec 24, 12:31 AM EST | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more | 29 min |
| Dec 24, 12:39 AM EST | Special Weather Statement | FFC | Bleckley, Houston, Twiggs, Wilkinson | 51 min |
| Dec 24, 12:43 AM EST | Special Weather Statement | FFC | Dooly, Pulaski | 47 min |
| Dec 24, 1:13 AM EST | Special Weather Statement | FFC | Glascock, Warren | 47 min |
| Dec 24, 4:11 AM EST | Special Weather Statement | FFC | Crisp, Dooly | 49 min |
| Dec 24, 4:23 AM EST | Special Weather Statement | FFC | Bleckley, Houston, Pulaski, Twiggs | 52 min |
| Dec 24, 6:36 AM EST | Special Weather Statement | FFC | Crisp, Dooly | 54 min |
| Dec 24, 7:19 AM EST | Special Weather Statement | FFC | Dodge, Laurens | 26 min |
| Dec 24, 7:44 AM EST | Flash Flood Warning | FFC | Crisp | 4 hr |
| Dec 24, 10:07 AM EST | River Flood Warning | FFC | Dade | 7 hr |
| Dec 24, 12:11 PM EST | River Flood Warning | FFC | Whitfield | 8 hr |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.